Alert archive / Maine / River Flood Warnings in 2023
River Flood Warning 21, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Jun 26, 2023, 7:48 AM EDT for Oxford County, Maine. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2023, 7:48 AM EDT (11:48 UTC)
- Expired
- Jun 26, 2023, 2:03 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- Minor
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swift River at Roxbury (ROXM1).
- Action stage
- 5 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01055000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
602
WGUS41 KGYX 261148
FLWGYX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gray ME
748 AM EDT Mon Jun 26 2023
...The National Weather Service in Gray ME has issued a Flood
Warning for the following rivers in Maine...
Swift River At Roxbury affecting Oxford County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/gray.
&&
MEC017-261900-
/O.NEW.KGYX.FL.W.0021.230626T1150Z-230626T1854Z/
/ROXM1.1.ER.230626T1150Z.230626T1200Z.230626T1254Z.NO/
748 AM EDT Mon Jun 26 2023
...FLOOD WARNING IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Swift River at Roxbury.
* WHEN...Until this afternoon.
* IMPACTS...At 7.0 feet, Minor lowland flooding begins.
* ADDITIONAL DETAILS...
- At 7:15 AM EDT Monday the stage was 5.8 feet.
- Forecast...The river will rise above flood stage to 7.3 feet
this morning. It will then fall below flood stage this
morning to 3.7 feet just after midnight tonight. It will rise
to 4.5 feet tomorrow morning. It will then fall again and
remain below flood stage.
- Flood stage is 7.0 feet.
&&
LAT...LON 4475 7070 4476 7059 4454 7050 4452 7060
$$
bla1 follow-up statement
801
WGUS81 KGYX 261803
FLSGYX
Flood Statement
National Weather Service Gray ME
203 PM EDT Mon Jun 26 2023
...The Flood Warning is cancelled for the following rivers in
Maine...
Swift River At Roxbury affecting Oxford County.
MEC017-261915-
/O.CAN.KGYX.FL.W.0021.000000T0000Z-230626T1803Z/
/ROXM1.1.ER.230626T1150Z.230626T1200Z.230626T1254Z.NO/
203 PM EDT Mon Jun 26 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Swift River At Roxbury.
* ADDITIONAL DETAILS...
- At 2:00 PM EDT Monday the stage was 5.5 feet.
- Forecast...The river will continue to fall this afternoon.
The caveat is that it may rise rapidly again if more heavy
thunderstorms move overhead.
&&
LAT...LON 4475 7070 4476 7059 4454 7050 4452 7060
$$
mleWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Jun 26, 6:39 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 26, 6:39 AM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Gray ME 639 AM EDT Mon Jun 26 2023 .SYNOPSIS... A backdoor cold front will cross today, cooling things off significantly while the chances for showers and thunderstorms still exists. This front stalls across the area Tuesday, lifting back north as a weak warm front. Thunderstorms will be possible Tuesday afternoon before continued unsettled weather through mid and late week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Update... Have updated the near term portion of the forecast. Persistent fog continues with visibilities below a quarter mile in fog. Issued an SPS earlier for the coastline, but have also issued a dense fog advisory for the morning commute along the coast. Otherwise, minor edits to temperatures, pops and winds with this update. Heavy rains continue in the north where flash flooding remains a possibility. More heavy showers will enter this region where advisories and a flash flood warning remains in effect through the day. In addition, a few of the storms this afternoon may contain gusty winds and small hail over southern New Hampshire. Prev Disc... A backdoor cold front will enter the region today. This will lead to cooler temperatures today, especially over Maine and in particular the Midcoast region with may be limited to the upper 50s for afternoon highs. Warmer conditions can be expected over southern and western New Hampshire away from the marine layer with readings in the 70s. Areas of fog will continue this morning. Scattered showers can be expected as well as a strong upper level trough approaches from the west. A moisture rich southeasterly gradient will increase as well today. Instability increases somewhat this afternoon with the possibility of thunderstorms, mainly over New Hampshire and far western maine. Some of the precipitation may be locally heavy with the possibility of flooding over western areas. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... A repeat performance is expected tonight with areas of fog and showers becoming more widespread with time leading into Tuesday. A few thunderstorms with locally heavy rain may occur as well. As the southeasterly flow continues to increase, showers will expand in areal extent, reaching the coastline as well. Heaviest precipitation will likely continue to be over New Hampshire and the southeast facing higher terrain as upslope conditions continue. Temperatures will be slightly warmer on Tuesday, but still below normal for this time of the year. 70s can be expected in most areas with the exception of the Midcoast region once again. They will be limited to the 60s with an onshore flow of the chilly Gulf of Maine waters. Temperatures may top out near 80 degrees over southern New Hampshire. This will further destabilize the atmosphere where gusty storms are possible during the afternoon. This is in good agreement with the latest SPC day one outlook. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Overview: Unsettled and humid conditions will continue through much of the extended portion of the forecast as persistent troughing lingers over the eastern CONUS, allowing for deep southerly flow. This will result in the risk for daily scattered showers and thunderstorms, although periods of dry conditions will be mixed in between. Impacts: Scattered showers and thunderstorms will be capable of producing locally heavy rainfall through at least Friday, which could result in localized instances of flash flooding and river rises. Forecast Details: Deep southerly tropical flow will remain firmly in place on Tuesday night as we sit under a large trough of low pressure. This will allow for numerous showers through the night with a waning threat for thunder overnight. Any showers and lingering thunderstorms will be capable of producing locally heavy rainfall. Overnight lows will only fall into the 60s and small dew point depressions will likely result in the formation of fog overnight. Similar unsettled and humid conditions will then continue on Wednesday and Wednesday night as troughing persists and a series of weak waves round the base of the trough. Locally heavy rainfall will remain a possibility, especially across the upslope regions as well as possibly along the coast if the interior warms enough above current SSTs, which are in the lower to middle 60s. It should be noted that while some locations are likely to receive a rather substantial amount of rainfall, other locations may miss out and only receive lower amounts depending on shower/storm coverage. Highs will generally be into the 70s with lows into the 60s and overnight fog will once again be likely. The LLJ will then move east of the region on Thursday but a weak sfc low may develop over southern New England, which combined with continued moisture rich southerly flow will likely result in additional scattered showers and rumbles of thunder. High temperatures will generally remain into the 70s with dew points into the 60s. Latest ensemble guidance suggests that the trough may begin to break down some by the end of the week or next weekend with gradually lowering PWATs, although given the expectation for the NAO to remain in a negative phase wouldn't expect a major pattern change in the near future. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... Short Term...Early this morning once again we will see areas of fog that will likely bring IFR to LIFR restrictions. The unsettled pattern continues throughout the day with scattered showers and isolated thunderstorms mainly over the western portions of the forecast area with IFR and MVFR conditions. Showers become more widespread on Tuesday with the possibility of a strong thunderstorm over southern New Hampshire. Long Term...MVFR to IFR restrictions are likely to persist through Friday with periods of VFR mixed in between outside of any SHRA/TSRA. Low ceilings and FG are likely each night through the early morning hours, which may result in LIFR restrictions at times. && .MARINE... Short Term...Winds and seas remain below SCA thresholds today while a moist southerly flow pattern continues in tonight. A southeasterly gradient will increase on Tuesday into Tuesday night. This will bring SCA conditions back to the region along with building seas. Long Term...SCA conditions are likely through the middle of the week as southerly winds gust to around 25 kts and seas remain elevated at 4-6 ft outside the bays. Marine fog is also likely, especially during the overnight hours. && .HYDROLOGY... A very moist air mass in place along with very weak steering flow will allow for very slow moving showers and thunderstorms tonight. This may allow for localized flash flooding. Continued unsettled, moist pattern will lead to showers and storms in the region this week. Breaks in between more persistent rains will help keep a more widespread flood threat low, but river rises are expected through the week, some approaching or surpassing minor flood stage. Of greater confidence will be flashy tributaries of the Merrimack River (Pemigewasset, Suncook, etc) and the Saco/Swift in Maine. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...Dense Fog Advisory until 9 AM EDT this morning for MEZ023>028. NH...Dense Fog Advisory until 9 AM EDT this morning for NHZ014. MARINE...None. && NEAR/SHORT TERM...Cannon LONG TERM...Tubbs
Hazardous weather outlook, Jun 26, 6:29 AM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 629 AM EDT Mon Jun 26 2023 NHZ007-008-011>013-015-271030- Sullivan-Merrimack-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 629 AM EDT Mon Jun 26 2023 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Scattered showers and thunderstorms today will be capable of producing locally heavy rainfall, gusty winds, and small hail. Isolated instances of flash flooding remain possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms are expected through much of the upcoming week. This will bring a continued threat for flash flooding, although confidence on location and timing is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007-012-018-033-NHZ001>006-009-010-271030- Northern Oxford-Southern Oxford-Interior York- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Belknap-Strafford- 629 AM EDT Mon Jun 26 2023 This Hazardous Weather Outlook is for southwest Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...Today and tonight. Scattered showers and thunderstorms today will be capable of producing locally heavy rainfall. Isolated instances of flash flooding remain possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms are expected through much of the upcoming week. This will bring a continued threat for flash flooding, although confidence on location and timing is low.| .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ023>028-NHZ014-271030- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 629 AM EDT Mon Jun 26 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ008-009-013-014-019>022-271030- Northern Franklin-Central Somerset-Southern Franklin- Southern Somerset-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo- 629 AM EDT Mon Jun 26 2023 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine and western Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are expected through much of the upcoming week. This will bring a continued threat for flash flooding, although confidence on location and timing is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-271030- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 629 AM EDT Mon Jun 26 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Locally dense fog is possible across the waters today, especially through this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally dense fog is possible across the waters this upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 26, 5:46 AM EDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Gray ME 546 AM EDT Mon Jun 26 2023 MEZ023>028-NHZ014-261245- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 546 AM EDT Mon Jun 26 2023 ...Patchy dense fog early this morning... Patchy dense fog will continue across portions of the Midcoast and Southwest Coast of Maine as well as the Seacoast of New Hampshire during the morning commute. Visibilities will drop down to a quarter mile or less at times. Travel with caution and allow extra time to reach your destination.
Local storm report, Jun 26, 7:46 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
746 AM EDT Mon Jun 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM Flash Flood 3 N Porter 43.84N 70.94W
06/26/2023 Oxford ME Trained Spotter
Driveway washout and isolated flooding.
&&
SMTThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:13 PM EDT | Areal Flood Advisory | GYX | Kennebec, Somerset, Waldo | 2 hr |
| Jun 25, 8:21 PM EDT | Areal Flood Advisory | GYX | Franklin | 114 min |
| Jun 25, 8:38 PM EDT | Flash Flood Warning | GYX | Franklin | 99 min |
| Jun 26, 3:19 AM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Oxford, York | 3 hr |
| Jun 26, 4:22 AM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Franklin, Oxford | 3 hr |
| Jun 26, 6:17 AM EDT | Flash Flood Warning | GYX | Franklin, Oxford | 6 hr |
| Jun 26, 6:25 AM EDT | Dense Fog Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 3 hr |
| Jun 26, 12:07 PM EDT | Areal Flood Warning | GYX | Franklin, Oxford | 3 hr |
| Jun 26, 2:27 PM EDT | Flood Watch | GYX | Franklin, Oxford | 32 hr |
Nearby
River Flood Warnings in Maine, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.